MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRA JAGWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION HYDRA JAGWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M00556041
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned hydra jagwire was analyzed, and a visual evaluation noted it was returned without the dream tip, also the core wire was broken at dream tip section and the broken surface was irregular.No other problems were noted with the device.Based on the condition of the returned device, engineers determined that the reported event of difficult to advance the autotome 44 over the hydra jagwire was confirmed.Upon analysis, it was found the device was returned without the dream tip section.In addition, the core wire was broken at the dream tip and the surface was irregular.The problem found could have been caused by factors encountered during the procedure.Additionally, technique used during loading, patient anatomy or the interaction with the scope or other devices could have contributed with the reported event of difficult to advance and coating issue causing the resistance and eventually leading to core wire broken.Based on the information provided, the most probable root cause of the reported problem is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydra jagwire guidewire was used in the common bile duct during an ercp procedure on (b)(6) 2021.During the procedure, it was difficult to advance the autotome 44 over the hydra jagwire.The procedure completed with another hydra jagwire and the same autotome 44.There were no patient complications reported due to this event.This event has been deemed a reportable event based on the investigation results: corewire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydra jagwire guidewire was used in the common bile duct during an ercp procedure on (b)(6) 2021.During the procedure, it was difficult to advance the autotome 44 over the hydra jagwire.The procedure completed with another hydra jagwire and the same autotome 44.There were no patient complications reported due to this event.This event has been deemed a reportable event based on the investigation results: corewire break.Please refer to block h10 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6:(device code): problem code a0401 captures the reportable investigation results of core wire broke.The returned hydra jagwire was analyzed, and a visual evaluation noted it was returned without the dream tip, also the core wire was broken at dream tip section and the broken surface was irregular.No other problems were noted with the device.Based on the condition of the returned device, engineers determined that the reported event of difficult to advance the autotome 44 over the hydra jagwire was confirmed.Upon analysis, it was found the device was returned without the dream tip section.In addition, the core wire was broken at the dream tip and the surface was irregular.The problem found could have been caused by factors encountered during the procedure.Additionally, technique used during loading, patient anatomy or the interaction with the scope or other devices could have contributed with the reported event of difficult to advance and coating issue causing the resistance and eventually leading to core wire broken.Based on the information provided, the most probable root cause of the reported problem is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available this device was used per the instructions for use (ifu)/product label.

Brand Name
HYDRA JAGWIRE
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11624218
Report Number3005099803-2021-01439
Device Sequence Number3085963
Product Code EZB
UDI-Device Identifier08714729648475
UDI-Public08714729648475
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberM00556041
Device Catalogue Number5604
Device Lot Number0025786634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1